Mississippi, 2006Lightning Strike in Mississippi, August 23, 2006
August 23, 2006 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 23, 1:56 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 23, 1:56 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT WED AUG 23 2006
.DISCUSSION...AS EXPECTED SCATTERED CONVECTION DEVELOPED AGAIN
THIS AFTERNOON IN THE TROPICAL AIRMASS IN PLACE OVER THE REGION
WITH THE AID OF DIURNAL HEATING AND A MID/UPPER LEVEL LOW DRIFTING
WEST SOUTHWEST OVER THE NORTH GULF OF MEXICO. THE WET PATTERN IS
EXPECTED TO CONTINUE THROUGH THE END OF THE WEEK AND INTO THE
WEEKEND WITH AMPLE MOISTURE...PRECIPITABLE WATER VALUES OVER TWO INCHES...
REMAINING OVER THE AREA. THE WETTEST DAYS ARE LIKELY TO BE
THURSDAY AND FRIDAY AS THE MID/UPPER LOW OVER THE GULF CONTINUES
TO INFLUENCE THE WEATHER ACROSS THE FORECAST AREA BEFORE WEAKENING
AND BECOMING MORE OR LESS DIFFUSE. WEAK RIDGING ALOFT IS FORECAST
TO DEVELOP OVER THE GULF COAST STATES LATE IN THE WEEKEND AND
EARLY NEXT WEAK WHICH MAY ACT TO SUPPRESS CONVECTION A LITTLE
DURING THAT PERIOD. THE GFS FORECASTS ANOTHER UPPER LEVEL
LOW/TROUGH TO MOVE INTO THE GULF TUESDAY INTO WEDNESDAY WHILE A
COLD FRONT MOVES INTO THE GULF COAST STATES AS AN UPPER TROUGH
DIGS ACROSS THE EASTERN MOST CONUS. THESE FEATURES MAY BRING AN
INCREASED CHANCE OF RAIN FOR THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 89 72 90 / 30 60 30 50
BTR 74 91 74 91 / 30 60 30 50
MSY 77 90 77 91 / 30 60 30 50
GPT 75 89 75 89 / 30 60 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.
&&
11
Hazardous weather outlook, Aug 23, 10:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED AUG 23 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST.
HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON
ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST.
JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER
JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER
TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-LOWER
PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT WED AUG 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED TODAY...HOWEVER
SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE PRIMARY THREATS WILL BE
LOCALLY HEAVY RAINFALL FROM SLOW MOVING STORMS...OCCASIONAL
LIGHTNING AND WIND GUSTS 20 TO 30 MPH.
MARINE HAZARD...
WATERSPOUTS WILL BE POSSIBLE UNDER DEVELOPING SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS AND ON LARGER INLAND BODIES OF
WATER. MARINERS ARE URGED TO NAVIGATE SAFELY AWAY FROM ANY SIGHTED
WATERSPOUTS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH A FEW THUNDERSTORMS MAY
BE STRONG...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Pike
- When
- August 23, 4:00 PM CST
- Where
- Pike County, Mc Comb
- Reported by
- NEWSPAPER
- Coordinates
- 31.175, -90.404 (the zone’s center; the record gives no point)
A 14 year old girl was shocked by a lightning discharge while talking on the telephone. She was taken to the hospital for pre-cautionary reasons, but suffered no injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Wisconsin, August 23 to 24, 20061 injured · $17 million · F0 · 67 events
- Hail and Damaging Winds in Wisconsin, August 23 to 24, 2006$17 million · 2.5 in hail · 50 events
- Lightning Strike in Texas, August 23, 20061 death · $70,000 · 1 event
- Hail and Damaging Winds in Indiana, August 23, 2006$2.6 million · 1.75 in hail · 7 events
- Hail and Damaging Winds in Indiana, August 23, 2006$1.5 million · 2.5 in hail · 7 events
- Marine Thunderstorm Wind in Lake Michigan, August 23, 2006$500,000 · 92 kt wind · 1 event
- Damaging Wind in Arizona, August 23, 2006$105,000 · 65 kt wind · 1 event
- Damaging Wind in Arizona, August 23, 2006$50,000 · 60 kt wind · 1 event
- Flash Flood in Oklahoma, August 23, 2006$30,000 · 1 event
- Hail and Damaging Winds in Texas, August 23, 2006$15,000 · 1 in hail · 7 events
- Dense Fog in Virginia, August 23, 200611 events
- Hail and Damaging Winds in Minnesota, August 23, 200655 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531600.